MAUDE Adverse Event Report: BIO-MED DEVICES BIO-MED DEVICES; AIR / OXYGEN BLENDER

BIO-MED DEVICES BIO-MED DEVICES; AIR / OXYGEN BLENDER
Model Number 2003FFB
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/06/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer verified the observations of the hospital's own clinical engineering technicians ("knob damaged, shaft bent").The face of the device had been significantly impacted, probably from a drop onto a hard floor.The control knob was cracked.The metal control shaft underneath was bent.The knob could not be actuated in a proper circular motion, instead it turned noticeably askew, with contact with the face plate interfering at some rotation points.The manufacturer repaired the device by replacing the control knob, and the entire underlying valve / shaft assembly, then re-calibrating the device.
 
Event or Problem Description
Blender was pulled out of service when it was determined that the oxygen % output did not match knob set.Hospital clinical engineering found the knob damaged, with shaft bent.Blender was returned to mfr for repair.

Brand Name
BIO-MED DEVICES
Common Device Name
AIR / OXYGEN BLENDER
Manufacturer (Section D)
BIO-MED DEVICES
61 soundview rd
guilford CT 06437
MDR Report Key6075988
Report Number1218704-2016-00004
Device Sequence Number16560488
Product Code MOD
UDI-Device Identifier00813841021192
UDI-Public00813841021192
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K925982
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Remedial Action Repair
Type of Report Initial
Report Date (Section B) 11/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Respiratory Therapist
Device Model Number2003FFB
Device Catalogue Number2003FFB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2016
Initial Report FDA Received Date11/03/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1